Posted by Tim M (126.96.36.199) on January 02, 19100 at 19:24:02:
In Reply to: lithium posted by pat on January 02, 19100 at 17:06:27:
Hi Pat. I've been taking lithium at 300mg three times a day for several years. It has helped my chronics become episodics, basically, so it has been helpful to me. The side effects seem to effect some people more than others. It can be hard on your stomach, so be sure to take it with food or milk. It takes a week or so to reach the theraputic level in your bloodstream, so I imagine your doc will want to monitor it pretty closely, at least at first. As a result of my continuous use of lithium, my thyroid function has diminished, and I have to take meds for that. The side effect that I hate the most is tremors in my hands. Not severe, but noticable at times, especially when I'm a bit nervous. I can drink coffee from a cup anywhere, but styrofoam presents a sometimes embarassing challenge, especially in "nervous" conditions. The fact that I drink coffee probably doesn't help much. I am also a woodcarver, and I curse lithium when I work on detail or painting.
After seven or eight years of using lithium, I am glad to have found it. I am however wondering if its effectiveness is waning after so long. I would like to switch to some other med, but I'm afraid that if something new doesn't work, the lithium may not work a second time. Besides, I'm a chicken sh** , when it comes to getting off all meds for a time. Good luck to you, I hope its helpful.
Post a Followup